Alert archive / Tennessee / High Wind Warnings in 2008
High Wind Warning 7, NWS Morristown, TN
NWS Morristown, TN issued this high wind warning at Mar 18, 2008, 4:17 PM EDT for 7 counties in Tennessee. It was in force for 26 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 18, 2008, 4:17 PM EDT (20:17 UTC)
- Expired
- Mar 19, 2008, 6:00 PM EDT
- In force
- 26 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 53 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 5:40 PM EDT | NON-TSTM WND DMG | Townsend, TN | SEVERAL TREES DOWN IN THE TOWNSEND AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.3 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1545 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 182017 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 417 PM EDT TUE MAR 18 2008 ...STRONG WINDS EXPECTED THROUGH WEDNESDAY AFTERNOON... .A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE TENNESSEE VALLEY AND SOUTHERN APPALACHIAN REGION TONIGHT. SOUTHERLY WINDS WILL INCREASE AHEAD OF THIS SYSTEM TONIGHT AND CONTINUE DURING THE DAY ON WEDNESDAY. HIGHEST ELEVATIONS AND IMMEDIATE FOOTHILLS TO THE NORTH OF MOUNTAINS WILL SEE THE HIGHEST WINDS. TNZ041-043-045-072-074-190430- /O.UPG.KMRX.WI.Y.0013.000000T0000Z-080319T2000Z/ /O.NEW.KMRX.HW.W.0007.080318T2017Z-080319T2200Z/ COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...ERWIN... CADES COVE...GATLINBURG 417 PM EDT TUE MAR 18 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT WEDNESDAY. SOUTH WINDS WILL INCREASE TONIGHT OVER THE AREA...WITH SUSTAINED WINDS INCREASING TO BETWEEN 30 AND 40 MPH...AND GUSTS OVER 60 MPH IN A FEW HIGHER ELEVATIONS. THESE STRONG WINDS WILL PERSIST THROUGH WEDNESDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. $$ TNZ015>017-036>040-042-044-046-067>071-073-083>086-099>101-190430- /O.EXB.KMRX.WI.Y.0013.080319T1200Z-080319T2000Z/ HANCOCK-HAWKINS-SULLIVAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER- ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-NORTH SEVIER-RHEA-MEIGS- MCMINN-NORTHWEST MONROE-HAMILTON-BRADLEY-WEST POLK- INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE... MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY... ELIZABETHTON...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...SEVIERVILLE...DAYTON...DECATUR...ATHENS... MADISONVILLE...CHATTANOOGA...CLEVELAND...BENTON 417 PM EDT TUE MAR 18 2008 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 4 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 4 PM EDT WEDNESDAY. WINDS WILL START TO INCREASE TONIGHT OVER THE AREA...BUT DAYTIME HEATING AND SHOWERS MOVING INTO THE AREA ON WEDNESDAY WILL FURTHER INCREASE THE WINDS. SUSTAINED WINDS OVER 25 MPH WITH GUSTS OVER 35 MPH ARE POSSIBLE IN SOME LOCATIONS ON WEDNESDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TNZ081-082-098-190430- /O.EXA.KMRX.WI.Y.0013.080318T2000Z-080319T2000Z/ SEQUATCHIE-BLEDSOE-MARION- INCLUDING THE CITIES OF...DUNLAP...PIKEVILLE...JASPER 317 PM CDT TUE MAR 18 2008 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CDT WEDNESDAY. WINDS WILL INCREASE TONIGHT TO BETWEEN 20 AND 30 MPH AND WILL CONTINUE THROUGH WEDNESDAY. WIND GUSTS TO NEAR 45 MPH ARE POSSIBLE IN SOME LOCATIONS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ NCZ060-061-TNZ012>014-018-035-047-087-102-VAZ001-002-005-006-008- 190430- /O.CON.KMRX.WI.Y.0013.000000T0000Z-080319T2000Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN- SOUTHEAST CARTER-SOUTHEAST MONROE-EAST POLK-LEE-WISE-SCOTT- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG... ROAN MOUNTAIN...COKER CREEK...DUCKTOWN...JONESVILLE...WISE... GATE CITY...LEBANON...ABINGDON 417 PM EDT TUE MAR 18 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT WEDNESDAY... WINDS WILL INCREASE TONIGHT TO BETWEEN 20 AND 30 MPH AND WILL CONTINUE THROUGH WEDNESDAY. WIND GUSTS TO NEAR 45 MPH ARE POSSIBLE IN SOME LOCATIONS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$
3 follow-up statements
000 WWUS74 KMRX 190226 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1026 PM EDT TUE MAR 18 2008 ...STRONG WINDS EXPECTED THROUGH WEDNESDAY AFTERNOON... .A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE TENNESSEE VALLEY AND SOUTHERN APPALACHIAN REGION TONIGHT. SOUTHERLY WINDS WILL INCREASE AHEAD OF THIS SYSTEM TONIGHT AND CONTINUE DURING THE DAY ON WEDNESDAY. HIGHEST ELEVATIONS AND IMMEDIATE FOOTHILLS TO THE NORTH OF MOUNTAINS WILL SEE THE HIGHEST WINDS. TNZ018-047-191030- /O.UPG.KMRX.WI.Y.0013.000000T0000Z-080319T2000Z/ /O.EXA.KMRX.HW.W.0007.000000T0000Z-080319T2200Z/ JOHNSON-SOUTHEAST CARTER- INCLUDING THE CITIES OF...MOUNTAIN CITY...ROAN MOUNTAIN 1026 PM EDT TUE MAR 18 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT WEDNESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO OVER 60 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. $$ TNZ041-043-045-072-074-191030- /O.CON.KMRX.HW.W.0007.000000T0000Z-080319T2200Z/ COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...ERWIN... CADES COVE...GATLINBURG 1026 PM EDT TUE MAR 18 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EDT WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EDT WEDNESDAY. SOUTH WINDS WILL INCREASE TONIGHT OVER THE AREA...WITH SUSTAINED WINDS INCREASING TO BETWEEN 30 AND 40 MPH...AND GUSTS OVER 60 MPH IN A FEW HIGHER ELEVATIONS. THESE STRONG WINDS WILL PERSIST THROUGH WEDNESDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. $$ NCZ060-061-TNZ012>014-035-081-082-087-098-102-VAZ001-002-005-006- 008-191030- /O.CON.KMRX.WI.Y.0013.000000T0000Z-080319T2000Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-SEQUATCHIE- BLEDSOE-SOUTHEAST MONROE-MARION-EAST POLK-LEE-WISE-SCOTT-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...WARTBURG...DUNLAP...PIKEVILLE... COKER CREEK...JASPER...DUCKTOWN...JONESVILLE...WISE...GATE CITY... LEBANON...ABINGDON 1026 PM EDT TUE MAR 18 2008 /926 PM CDT TUE MAR 18 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT /3 PM CDT/ WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT /3 PM CDT/ WEDNESDAY. WINDS WILL INCREASE TONIGHT TO BETWEEN 20 AND 30 MPH AND WILL CONTINUE THROUGH WEDNESDAY. WIND GUSTS TO NEAR 45 MPH ARE POSSIBLE IN SOME LOCATIONS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TNZ015>017-036>040-042-044-046-067>071-073-083>086-099>101-191030- /O.CON.KMRX.WI.Y.0013.080319T1200Z-080319T2000Z/ HANCOCK-HAWKINS-SULLIVAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER- ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-NORTH SEVIER-RHEA-MEIGS- MCMINN-NORTHWEST MONROE-HAMILTON-BRADLEY-WEST POLK- INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE... MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY... ELIZABETHTON...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...SEVIERVILLE...DAYTON...DECATUR...ATHENS... MADISONVILLE...CHATTANOOGA...CLEVELAND...BENTON 1026 PM EDT TUE MAR 18 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 4 PM EDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 4 PM EDT WEDNESDAY. WINDS WILL START TO INCREASE TONIGHT OVER THE AREA...BUT DAYTIME HEATING AND SHOWERS MOVING INTO THE AREA ON WEDNESDAY WILL FURTHER INCREASE THE WINDS. SUSTAINED WINDS OVER 25 MPH WITH GUSTS OVER 35 MPH ARE POSSIBLE IN SOME LOCATIONS ON WEDNESDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$
000 WWUS74 KMRX 190756 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 356 AM EDT WED MAR 19 2008 ...STRONG WINDS EXPECTED THROUGH THIS AFTERNOON... .A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE TENNESSEE VALLEY AND SOUTHERN APPALACHIAN REGION TODAY...AND SOUTHERLY WINDS WILL INCREASE AHEAD OF THIS SYSTEM. HIGHEST ELEVATIONS AND IMMEDIATE FOOTHILLS TO THE NORTH OF MOUNTAINS WILL SEE THE HIGHEST WINDS. THE WINDS ARE EXPECTED TO DECREASE AND SHIFT TO THE WEST LATE THIS AFTERNOON. TNZ018-041-043-045-047-072-074-191600- /O.CON.KMRX.HW.W.0007.000000T0000Z-080319T2200Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 356 AM EDT WED MAR 19 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. SOUTH WINDS WILL BE SUSTAINED BETWEEN 30 AND 40 MPH...WITH GUSTS OVER 60 MPH IN A FEW HIGHER ELEVATIONS. THESE STRONG WINDS WILL PERSIST THROUGH THIS AFTERNOON. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. $$ NCZ060-061-TNZ012>014-035-081-082-087-098-102-VAZ001-002-005-006- 008-191600- /O.CON.KMRX.WI.Y.0013.000000T0000Z-080319T2000Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-SEQUATCHIE- BLEDSOE-SOUTHEAST MONROE-MARION-EAST POLK-LEE-WISE-SCOTT-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...WARTBURG...DUNLAP...PIKEVILLE... COKER CREEK...JASPER...DUCKTOWN...JONESVILLE...WISE...GATE CITY... LEBANON...ABINGDON 356 AM EDT WED MAR 19 2008 /256 AM CDT WED MAR 19 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT /3 PM CDT/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT /3 PM CDT/ THIS AFTERNOON. WINDS WILL BE BETWEEN 20 AND 30 MPH INTO THE AFTERNOON...WITH SOME HIGHER ELEVATIONS POSSIBLY EXCEEDING 30 MPH. WIND GUSTS TO NEAR 45 MPH ARE ALSO POSSIBLE IN SOME LOCATIONS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TNZ015>017-036>040-042-044-046-067>071-073-083>086-099>101-191600- /O.CON.KMRX.WI.Y.0013.080319T1200Z-080319T2000Z/ HANCOCK-HAWKINS-SULLIVAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER- ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-NORTH SEVIER-RHEA-MEIGS- MCMINN-NORTHWEST MONROE-HAMILTON-BRADLEY-WEST POLK- INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE... MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY... ELIZABETHTON...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...SEVIERVILLE...DAYTON...DECATUR...ATHENS... MADISONVILLE...CHATTANOOGA...CLEVELAND...BENTON 356 AM EDT WED MAR 19 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM EDT THIS AFTERNOON. WINDS WILL BE SUSTAINED WINDS OVER 20 MPH TODAY...WITH WIND GUSTS OVER 35 MPH. SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE THIS MORNING AND THIS AFTERNOON...AND THESE STORMS WILL PRODUCE EVEN HIGHER WINDS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$
000 WWUS74 KMRX 191525 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1125 AM EDT WED MAR 19 2008 ...STRONG WINDS EXPECTED THROUGH THIS AFTERNOON... .A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO APPROACH THE REGION THIS AFTERNOON WITH STRONG SOUTHERLY WINDS EXPECTED. SHOWERS AND THUNDERSTORMS COULD HAVE ESPECIALLY STRONG WIND GUSTS. TNZ018-041-043-045-047-072-074-192200- /O.CON.KMRX.HW.W.0007.000000T0000Z-080319T2200Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 1125 AM EDT WED MAR 19 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... WINDS GUSTS OVER 70 MPH HAVE ALREADY BEEN RECORDED AT COVE MOUNTAIN. SOUTH WINDS WILL BE SUSTAINED BETWEEN 30 AND 40 MPH...WITH GUSTS OVER 70 MPH IN A FEW HIGHER ELEVATIONS. THESE STRONG WINDS WILL PERSIST THROUGH THIS AFTERNOON. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. $$ NCZ060-061-TNZ012>014-035-081-082-087-098-102-VAZ001-002-005-006- 008-192200- /O.EXT.KMRX.WI.Y.0013.000000T0000Z-080319T2200Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-SEQUATCHIE- BLEDSOE-SOUTHEAST MONROE-MARION-EAST POLK-LEE-WISE-SCOTT-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...WARTBURG...DUNLAP...PIKEVILLE... COKER CREEK...JASPER...DUCKTOWN...JONESVILLE...WISE...GATE CITY... LEBANON...ABINGDON 1125 AM EDT WED MAR 19 2008 /1025 AM CDT WED MAR 19 2008/ ...WIND ADVISORY HAS BEEN EXTENDED UNTIL 6 PM EDT /5 PM CDT/ THIS AFTERNOON... SOUTH WINDS WILL BE BETWEEN 15 AND 25 MPH INTO THE AFTERNOON. WIND GUSTS TO OVER 45 MPH ARE ALSO POSSIBLE NEAR SHOWERS AND THUNDERSTORMS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TNZ015>017-036>040-042-044-046-067>071-073-083>086-099>101-192200- /O.EXT.KMRX.WI.Y.0013.000000T0000Z-080319T2200Z/ HANCOCK-HAWKINS-SULLIVAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER- ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-NORTH SEVIER-RHEA-MEIGS- MCMINN-NORTHWEST MONROE-HAMILTON-BRADLEY-WEST POLK- INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE... MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY... ELIZABETHTON...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...SEVIERVILLE...DAYTON...DECATUR...ATHENS... MADISONVILLE...CHATTANOOGA...CLEVELAND...BENTON 1125 AM EDT WED MAR 19 2008 ...WIND ADVISORY HAS BEEN EXTENDED UNTIL 6 PM EDT THIS AFTERNOON... SOUTH WINDS OF 15 TO 25 MPH WILL BE POSSIBLE AT TIMES THIS AFTERNOON. SHOWERS AND THUNDERSTORMS COULD PRODUCE WIND GUSTS IN EXCESS OF 40 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Mar 18, 3:32 PM EDT, 45 minutes earlier.
Area forecast discussion, Mar 18, 3:32 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
332 PM EDT TUE MAR 18 2008
.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...PROGRESSIVE PATTERN SHOWS
UPPER RIDGE THAT IS OVER AREA NOW GETTING SHOVED OFF TO THE EAST AS
DEEP TROUGH MOVES INTO AREA FROM THE PLAINS/MS VALLEY. SOUTH WINDS
ALREADY PICKING UP AND LOW LEVEL MOISTURES IS SLOWLY RETURNING.
FRONT SHOULD PASS WEDNESDAY AFTERNOON...WITH MINIMAL INSTABILITY
BUT STRONG WIND FLOW. ONLY PLANNING FOR ISOLATED THUNDER IN
GRIDS FOR WEDNESDAY...BUT WIND FLOW STRONG ENOUGH THAT WE COULD SEE
SEVERE WINDS MIXED DOWN FROM STRONGER SHOWERS.
HAVE ADDED TO WIND PRODUCTS...UPGRADING TO WIND WARNING FOR HIGHER
TERRAIN IN APPALACHIANS THAT HAVE THE BEST ORIENTATION TO WINDS TO
BECOME HIGHEST. ALSO...HAVE EXPANDED ADVISORIES INTO SOUTHERN
PLATEAU FOR TONIGHT AND WEDNESDAY...AND ACROSS THE VALLEY FOR
WEDNESDAY. FRONT SWEEPS QUICKLY THROUGH WITH QUICK DRYING TO FOLLOW.
.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...WILL CONTINUE LOW
CHANCE POPS FOR WEDNESDAY NIGHT...WITH THE HIGHEST CHANCES IN THE
NORTH. SHOULD BE WARM ENOUGH FOR ALL RAIN ON WEDNESDAY NIGHT. HIGH
PRESSURE RETURNS BRINGING DRY WEATHER FOR THURSDAY AND THURSDAY
NIGHT. A WEAK SHORTWAVE TRACKS THROUGH THE REGION ON FRIDAY AND
SATURDAY WITH ONLY LIMITED MOISTURE...THEREFORE EXPECT ONLY
CLOUDINESS FROM THAT SYSTEM. A BETTER ORGANIZED SHORTWAVE TRACKS
INTO THE REGION ON SUNDAY...SO WILL KEEP THE SLIGHT CHANCE POPS
GOING FOR SUNDAY RETURNING TO A DRY FORECAST FOR MONDAY AND TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 57 67 40 63 38 / 20 100 10 0 10
KNOXVILLE MCGHEE TYSON AIRPORT, TN 52 65 39 57 37 / 10 80 20 0 10
OAK RIDGE, TN 51 68 39 59 37 / 20 100 20 0 10
TRI CITIES AIRPORT, TN 49 67 37 55 35 / 10 80 40 0 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 4 PM EDT WEDNESDAY FOR THE FOLLOWING ZONES:
CHEROKEE...CLAY.
TN...HIGH WIND WARNING UNTIL 6 PM EDT WEDNESDAY FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
SEVIER SMOKY MOUNTAINS...SOUTHEAST GREENE...UNICOI.
WIND ADVISORY FROM 8 AM TO 4 PM EDT WEDNESDAY FOR THE FOLLOWING
ZONES: ANDERSON...BRADLEY...GRAINGER...HAMBLEN...HAMILTON...
HANCOCK...HAWKINS...JEFFERSON...KNOX...LOUDON...MCMINN...
MEIGS...NW BLOUNT...NORTH SEVIER...NORTHWEST CARTER...
NORTHWEST COCKE...NORTHWEST GREENE...NORTHWEST MONROE...
RHEA...ROANE...SULLIVAN...UNION...WASHINGTON TN...WEST POLK.
WIND ADVISORY UNTIL 4 PM EDT /3 PM CDT/ WEDNESDAY FOR THE
FOLLOWING ZONES: BLEDSOE...CAMPBELL...CLAIBORNE...EAST
POLK...JOHNSON...MARION...MORGAN...SCOTT TN...SEQUATCHIE...
SOUTHEAST CARTER...SOUTHEAST MONROE.
VA...WIND ADVISORY UNTIL 4 PM EDT WEDNESDAY FOR THE FOLLOWING ZONES:
LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&
GM/HWIn the hours before
Special weather statement, Mar 18, 3:59 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 359 PM EDT TUE MAR 18 2008 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-190800- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 359 PM EDT TUE MAR 18 2008 /259 PM CDT TUE MAR 18 2008/ ...STORMS WITH DAMAGING WINDS POSSIBLE WEDNESDAY... A STRONG UPPER LEVEL SYSTEM AND AN ASSOCIATED COLD FRONT...WILL BE APPROACHING THE TENNESSEE VALLEY AND APPALACHIANS TONIGHT...AND WILL PUSH THROUGH THE AREA ON WEDNESDAY WITH SHOWERS AND A FEW THUNDERSTORMS. THE THUNDERSTORMS MAY NOT HAVE MUCH LIGHTNING AND THUNDER...BUT MOST SHOWERS AND THUNDERSTORMS WILL BE ACCOMPANIED WITH STRONG WINDS. ALTHOUGH GUSTY WINDS CAN BE EXPECTED WITH ANY OF THE SHOWERS OR STORMS...LOCATIONS IN HIGHER ELEVATIONS WILL BE MORE EXPOSED TO THE HIGHEST WINDS. THE SHOWERS...STORMS...AND WINDS WILL MOVE QUICKLY AWAY FROM THE AREA LATE WEDNESDAY AFTERNOON AND EVENING AS HIGH PRESSURE FILLS INTO THE AREA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 3:39 AM EDT | Wind Advisory | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more | 38 hr |
Nearby
High Wind Warnings in Tennessee, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.